Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 25, 2004, 12:23 AM MDT for El Paso County, Hudspeth County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2004, 12:23 AM MDT (06:23 UTC)
- Expired
- Sep 25, 2004, 3:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 68 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 6.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3114 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 250625 FFWELP TXC141-229-250930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1223 AM MDT SAT SEP 25 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN EL PASO COUNTY IN TEXAS INCLUDING THE CITIES OF...SAN ELIZARIO...FABENS WEST CENTRAL HUDSPETH COUNTY IN TEXAS * UNTIL 330 AM MDT * AT 1220 AM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OF 5 TO 6 INCHES EXTENDING FROM FABENS EAST TO WESTERN PORTIONS HUDSPETH COUNTY. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR RURAL WESTERN HUDSPETH COUNTY AT 1240 AM MDT A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3160 10634 3144 10622 3130 10586 3162 10581 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 1:53 PM MDT, 10 hours 30 minutes earlier.
Area forecast discussion, Sep 24, 1:53 PM MDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 153 PM MDT FRI SEP 24 2004 SYNOPSIS... THE REGION WILL HAVE AN ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS AS AN UPPER LEVEL TROUGH MOVES INTO THE AREA. MOISTURE FLOWING INTO THE REGION WILL GENERATE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS THROUGH MONDAY. SKIES WILL SEE CONSIDERABLE CLOUDINESS AND TEMPERATURES NEAR SLIGHTLY BELOW NORMALS. CHANCE FOR RAIN WILL DIMINISH SOME BY THE MIDDLE OF NEXT WEEK. DISCUSSION... LOW LEVEL SOUTHEAST FLOW CONTINUES TO ADVECT MOISTURE INTO THE AREA TODAY. THE MOIST FLOW PATTERN WILL PERSIST THROUGH THE WEEKEND. PRECIPITABLE WATER VALUES ARE EXPECTED TO EXCEED AN INCH DURING THE PERIOD. AT THE SAME TIME AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA AND PROVIDE LIFT AND INSTABILITY ACROSS THE CWFA. TEMPERATURES ALOFT WILL ALSO COOL...STEEPENING THE LAPSE RATES. THESE FACTORS WILL RESULT IN INCREASED CLOUDINESS AND A CHANCE OF SHOWERS AND THUNDERSTORMS. OROGRAPHIC LIFT WILL INCREASE CHANCES FOR RAIN OVER THE MOUNTAINS. THE TROUGH WILL EVOLVE INTO A SLOW MOVING LOW THAT WILL REMAIN OVER THE AREA THROUGH MONDAY. THE UPPER TROUGH WILL SHIFT TO THE EAST ON TUESDAY AND HIGH PRESSURE WILL BUILD OVER THE AREA. THERE SHOULD A REDUCTION IN PRECIP CHANCES TUESDAY AND WEDNESDAY. ENOUGH RESIDUAL MOISTURE REMAINS FOR CONTINUED SLIGHT CHANCE BOTH DAYS. ANOTHER UPPER LOW WILL APPROACH THE AREA LATER IN THE WEEK FOR A CONTINUED CHANCE OF PRECIPITATION. PRELIMINARY NUMBERS... EL PASO BB 062/080 060/080 057 32333 ALAMOGORDO BE 058/076 056/076 056 32333 LAS CRUCES BB 061/079 059/079 055 22333 CLOUDCROFT BT 041/059 041/059 042 43455 TRUTH OR CONSEQUENCES BB 055/077 055/077 053 22333 SILVER CITY BB 052/073 052/072 048 23333 DEMING BB 057/078 057/078 051 22333 LORDSBURG BB 058/078 057/078 053 22333 SIERRA BLANCA BE 058/076 056/076 058 32333 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 04
Hazardous weather outlook, Sep 24, 10:50 AM MDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1050 AM MDT FRI SEP 24 2004 NMZ022>025-030>032-TXZ055-056-242249- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1050 AM MDT FRI SEP 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF THE RIO GRANDE. STORMS MAY PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. SOME STORMS MAY PRODUCE WIND GUSTS 50 MPH AND SMALL HAIL. THE STORMS DURING THE WEEKEND MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD CAUSE MINOR FLOODING IN THE VICINITY OF THE STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GNL
In the hours before
Special weather statement, Sep 24, 8:08 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 808 PM MDT FRI SEP 24 2004 NMZ024-TXZ055-056-250506- EL PASO TX-HUDSPETH TX-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO 808 PM MDT FRI SEP 24 2004 ...THUNDERSTORMS MOVING EASTWARD ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... AT 805 PM...A BROKEN LINE OF THUNDERSTORMS WAS MOVING EASTWARD ACROSS SOUTHERN OTERO COUNTY AND NORTHWEST HUDSPETH COUNTY...AND WAS BEGINNING TO EXTEND FURTHER SOUTH INTO HUDSPETH COUNTY. ANOTHER THUNDERSTORM WAS APPROACHING FAR SOUTHEASTERN EL PASO COUNTY FROM THE WEST. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL...BRIEF HEAVY RAIN...GUSTY WINDS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.